Texas, 2013Hail and Damaging Wind in Texas, June 29, 2013
June 29, 2013 · NWS MAF · 2 events in 2 counties and zones
An upper level ridge was over the region. An outflow boundary was present across the Permian Basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge was over the region. An outflow boundary was present across the Permian Basin. This boundary helped to create lift which resulted in thunderstorms that produced hail across the Permian Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 29, 5:46 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 5:46 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
646 PM CDT SAT JUN 29 2013
.DISCUSSION...
&&
.AVIATION...
ONGOING STORMS NEAR CNM AND WEST OF HOB SHOULD DIE OUT BY 02Z.
STRONG OUTFLOW THAT MOVED THROUGH THE AREA EARLIER TODAY HAS
RESULTED IN ERRATIC WIND FIELD. EXPECT AREA WINDS TO SLOWLY COME
AROUND TO THE SE OVERNIGHT AND BE EASTERLY TOMORROW AS SURFACE
RIDGE BUILDS SOUTH.
&&
.PREV DISCUSSION... /ISSUED 236 PM CDT SAT JUN 29 2013/
DISCUSSION...
OUTFLOW BOUNDARY/HABOOB CURRENTLY WEAKENING AND HEADING TOWARD
THE PECOS RIVER. A BROKEN LINE OF THUNDERSTORMS CONTINUES TO FORM
ALONG THE LEADING EDGE OF THE BOUNDARY IN THE SOUTHERN AND WESTERN
PERMIAN BASIN. BOUNDARY SHOULD CONTINUE TO WEAKEN AND MOVE
SOUTHWEST THIS EVENING AS IT DECELERATES. WILL GO WITH MAINLY
ISOLATED TO SLIGHT CHANCE OF THUNDERSTORMS TONIGHT SOUTH AND WEST
OF THE PECOS RIVER IN THE OROGRAPHICALLY FAVORED HIGHER TERRAIN
AND WITH THE APPROACH OF THE WEAKENING OUTFLOW BOUNDARY FROM THE
NORTHEAST. WILL GO DRY TONIGHT ACROSS THE PERMIAN BASIN AS THE AIR
HAS STABILIZED IN THIS AREA AND FURTHER NORTH UPSTREAM ACROSS THE
TEXAS PANHANDLE PER LATEST SATELLITE TRENDS. THE ONE EXCEPTION UP
NORTH TONIGHT COULD BE LATE WHERE THERE IS A SLIGHT CHANCE OF
CONVECTION MOVING INTO THE SOUTHEAST NEW MEXICO PLAINS FROM
NORTHERN NEW MEXICO.
BEYOND TONIGHT DID NOT MAKE SIGNIFICANT CHANCES TO THE FORECAST.
UNSETTLED WEATHER WITH DAILY CHANCES OF CONVECTION LOOKS TO BE IN
THE OFFING EACH DAY THROUGH THE END OF NEXT WEEK. AN UNSTABLE
NORTH TO NORTHWEST FLOW ALOFT REGIME WILL CONTINUE WITH CYCLONIC
FLOW ALOFT OVER THE AREA. PERIODIC EPISODES OF THUNDERSTORMS
SHOULD ADVECT IN FROM NEW MEXICO AND THE TEXAS PANHANDLE IN THIS
FLOW. TEMPERATURES WILL COOL TO BELOW NORMAL BY MONDAY UNDER THIS
FLOW AND CONTINUE THROUGH THE END OF NEXT WEEK.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 29, 1:56 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CDT SAT JUN 29 2013
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-302000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
256 PM CDT SAT JUN 29 2013 /156 PM MDT SAT JUN 29 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT IN A BROAD AREA EXTENDING FROM SOUTHEASTERN NEW MEXICO
SOUTH TO THE DAVIS MOUNTAINS AND MARFA PLATEAU...THEN FROM THERE EAST
ACROSS THE LOWER TRANS PECOS. LOOK FOR WIND GUSTS TO 50 MPH AND
SMALL HAIL FROM THE STRONGEST STORMS. ALSO LOOK FOR LIGHTNING STRIKES
IN AND NEAR ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE FORECAST TO CONTINUE OVER MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH FRIDAY. THE OVERALL SETUP
DOES NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER. HOWEVER...
WIND GUSTS OVER 40 MPH AND SMALL HAIL WILL OCCUR WITH THE STRONGEST
ACTIVITY. IN ADDITION...LOCALLY HEAVY RAINFALL MAY OCCUR MONDAY AND
TUESDAY...WITH THE BEST CHANCES EXPECTED FROM SOUTHEASTERN NEW
MEXICO SOUTH TO THE DAVIS MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 29, 2:47 PM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 PM CDT SAT JUN 29 2013
TXZ058-059-067-292115-
LOVING-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
347 PM CDT SAT JUN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORM AFFECTING
CENTRAL REEVES...NORTHWESTERN WARD AND SOUTH CENTRAL LOVING COUNTIES
UNTIL 415 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF MENTONE AT 347
PM CDT...MOVING SOUTHWEST AT 10 MPH. THE STORM WAS NEAR MENTONE
CLOSE TO US 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3137 10374 3161 10392 3175 10353 3159 10342
TIME...MOT...LOC 2047Z 060DEG 8KT 3163 10357
Special weather statement, Jun 29, 4:09 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 PM MDT SAT JUN 29 2013
NMZ028-033-034-292230-
SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
409 PM MDT SAT JUN 29 2013
...STRONG THUNDERSTORMS ACROSS LEA COUNTY THROUGH 530 PM...
A STRONG THUNDERSTORM WAS LOCATED SOUTHEAST OF MALJAMAR AT 5 PM AND
WAS MOVING SOUTH SOUTHEAST AT 10 MPH. THE STORM IS CROSSING STATE
HWY 529.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE.
&&
LAT...LON 3254 10338 3245 10374 3286 10374 3282 10353
TIME...MOT...LOC 2206Z 014DEG 4KT 3275 10366
Special weather statement, Jun 29, 4:29 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 PM CDT SAT JUN 29 2013
NMZ028-033-034-292315-
SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
429 PM MDT SAT JUN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING CENTRAL LEA AND EAST CENTRAL EDDY COUNTIES UNTIL 515 PM
MDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF
HALFWAY AT 429 PM MDT...MOVING SOUTH AT 10 MPH. THIS STORM WAS
CROSSING S.H. 529.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3246 10328 3241 10374 3276 10378 3292 10349
TIME...MOT...LOC 2229Z 349DEG 10KT 3268 10365
Special weather statement, Jun 29, 6:11 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
711 PM CDT SAT JUN 29 2013
TXZ045-050-300045-
GAINES-ANDREWS-
711 PM CDT SAT JUN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EASTERN ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 745
PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES EAST OF FLOREY AT
711 PM CDT...MOVING SOUTH AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3220 10228 3214 10259 3252 10264 3256 10243
TIME...MOT...LOC 0011Z 347DEG 9KT 3245 10251
Special weather statement, Jun 29, 6:56 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
756 PM CDT SAT JUN 29 2013
NMZ029-033-300130-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
656 PM MDT SAT JUN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN LEA COUNTY UNTIL 730 PM MDT...
A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF MCDONALD AT 655 PM
MDT...MOVING SOUTH AT 15 MPH. THIS STORM IS OVER S.H.206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3286 10322 3291 10360 3324 10345 3319 10318
TIME...MOT...LOC 0055Z 017DEG 18KT 3313 10338
Thunderstorm Wind, Gaines
- When
- June 29, 7:55 PM CST to 7:56 PM CST
- Where
- Gaines County, Seminole
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.720, -102.650
A thunderstorm moved over Gaines County and produced a 63 mph wind gust at Seminole.
Hail, Midland
- When
- June 29, 9:30 PM CST to 9:35 PM CST
- Where
- Midland County, 2.38 mi W of Midland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.005, -102.120
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, June 29, 2013$250,000 · 1 event
- Flooding in New York, June 29, 2013$175,000 · 2 events
- Flash Flood in Ohio, June 29, 2013$75,000 · 1 event
- Tornadoes in South Carolina, June 29, 2013$50,000 · EF0 · 2 events
- Flooding in Illinois, June 29 to 30, 2013$44,000 · 2 events
- Flash Flood and Debris Flow in Washington, June 29, 2013$20,000 · 4 events
- Lightning Strike in Idaho, June 29, 20132 injured · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 29 to 30, 201356 kt wind · 14 events
- Hail and Damaging Winds in Illinois, June 29, 2013$16,000 · 52 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 29, 2013$4,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Maine, June 29, 20132 in hail · 9 events
- Flash Flood and Hail in Washington, June 29, 20131 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459190, 459189.